Alert archive / Texas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 21, 1994, 4:48 PM CST for Wichita County, Texas. It was in force for 57 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 21, 1994, 4:48 PM CST (22:48 UTC)
- Expired
- Feb 21, 1994, 5:45 PM CST
- In force
- 57 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wichita County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KOKC 212249
SVROUN
TXC485-212345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
448 PM CST MON FEB 21 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
WICHITA
INCLUDING THE FOLLOWING LOCATIONS
IOWA PARK...SHEPPARD AFB...VALLEY VIEW...WICHITA FALLS...
BURKBURNETT AND ELECTRA
AT 448 PM CST RADAR INDICATED A SEVERE THUNDERSTORM NEAR ELECTRA.
NICKEL SIZE HAIL WAS REPORTED 8 MILES SOUTH OF ELECTRA AT 445 PM.
THE STORM WAS MOVING EAST NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3385 9843 3386 9892 3407 9895 3411 9848What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:58 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 21, 3:58 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 309 PM CST MON FEB 21 1994 NUMEROUS FCST PROBLEMS THIS AFTN. PRECIP HAS BROKEN OUT ACROSS MUCH OF THE WRN HALF OF THE FA THIS AFTN WITH FRZG PRCP IN NWRN OK AND SVR WX IN THE N TX ZONES. STG UPR SYS OVER THE SWRN U.S. EXPECTD TO EJECT NEWD TONIGHT WITH STG UVV DVLPG OVR THE FA. SFC LO EXPECTED TO DVLP OVR W TX THIS EVENING THEN MOVE TO THE RED RIVER BY 12Z THEN NEWD INTO SW MO BY LATE TUES. CONSIDERING HOW SLOW COLD AIR HAS BEEN TO ERODE TODAY THINK NGM SFC LO TRACK MAY BE A LTL TOO FAR N AND WL ADJUST SWD A LTL WHICH WILL TRACK LO ACRS SCNTRL AND SERN OK. WITH STG NEG TILT S/W LIFTING OUT TONIGHT AND ERLY TUESDAY STG UVV WL DVLP OVR THE FA. GOOD LO LVL JET OVR W TX AND OK THIS AFTN WILL SHIFT EWD INTO CNTRL AND ERN SECS TONIGHT AND TUESDAY. EXPECT THREAT OF SVR TO CONT THRU THE NIGHT MAINLY OVER SRN SECS OF THE FA. HVY RAINFALL WILL ALSO BE A PSBLTY AND WL MENTION LOCALLY HEAVY RAINFALL IN ZONES. TMPS HAVE RISEN ABV FRZG OVR ALL BUT THE EXTRM NW THIS AFTN. WL CONT WITH ADVY FOR THE NW TONIGHT FOR MIX OF R/ZR. PRECIP MAY CHG TO SLEET AND SNOW THERE LATER TONIGHT. PRECIP SHUD END BY MRNG IN SWRN ZONES AS AREA GETS DRY SLOTTED AND WL GRDLY END FROM THE SW. EXCEPTION WILL BE IN NCNTRL ZONES WHERE WRAP ARND MIXED PRECIP WL CONTINUE. HBR 35 46 26 41 / 100 10 0 10 OKC 38 44 27 40 / 100 50 0 10 SPS 40 50 30 45 / 100 10 0 0b GAG 33 40 22 36 / 100 30 10 10 PNC 35 40 23 37 / 100 60 10 10 DUA 53 64 33 44 / 100 70 10 0 02 .OKC...WINTER WX ADVY TONIGHT ZONES 4 5 9 10 14 21. .TX...NONE.
In the hours before
Local storm report, Feb 21, 3:56 PM CST, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
PM CST MON FEB 21 1994
TIME/DATE COUNTY LOCATION/EVENT
21ST/301 PM WICHITA SHEPPARD AFB/62 MPH ZWIND
21ST/303 PM WICHITA NATIONAL WEATHER SERVICE
OFFICE/67 MPH WIND
21ST/310 PM JEFFERSON RYAN/ESTIMATED 60-65 MPH WINDS
_
SPEGLocal storm report, Feb 21, 3:56 PM CST, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
PM CST MON FEB 21 1994
TIME/DATE COUNTY LOCATION/EVENT
21ST/301 PM WICHITA SHEPPARD AFB/62 MPH WIND
21ST/303 PM WICHITA NATIONAL WEATHER SERVICE
OFFICE/67 MPH WIND
21ST/310 PM JEFFERSON RYAN/ESTIMATED 60-65 MPH WINDS
_
SPEGLocal storm report, Feb 21, 3:57 PM CST, 51 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
358 PM CST MON FEB 21 1994
TIME/DATE COUNTY LOCATION/EVENT
21ST/301 PM WICHITA \ SHEPPARD AFB/62 MPH WIND
21ST/303 PM WICHITA NATIONAL WEATHER SERVICE
OFFICE/67 MPH WIND
21ST/310 PM JEFFERSON RYAN/ESTIMATED 60-65 MPH WINDS
_
SPEGLocal storm report, Feb 21, 3:58 PM CST, 50 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
358 PM CST MON FEB 21 1994
TIME/DATE COUNTY LOCATION/EVENT
21ST/301 PM WICHITA SHEPPARD AFB/62 MPH WIND
21ST/303 PM WICHITA NATIONAL WEATHER SERVICE
OFFICE/67 MPH WIND
21ST/310 PM JEFFERSON RYAN/ESTIMATED 60-65 MPH WINDS
_
SPEGLocal storm report, Feb 21, 4:20 PM CST, 28 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 PM CST MON FEB 21 1994
TIME/DATE COUNTY LOCATION/EVENT
21ST/415 PM JEFFERSON DIME SIZED HAIL IN RYAN ALSO
2 INCH DIA LIMBS OFF TREES IN
RYAN.
CWLocal storm report, Feb 21, 4:20 PM CST, 28 minutes before
LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 PM CST MON FEB 21 1994
TIME/DATE COUNTY LOCATION/EVENT
21ST/415 PM JEFFERSON DIME SIZED HAIL IN RYAN ALSO
2 INCH DIA LIMBS OFF TREES IN
RYAN.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:16 PM CST | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 59 min |
| Feb 21, 3:12 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.